Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 337, NWS Lubbock, TX

January 30, 2005Bailey County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jan 30, 2005, 5:39 PM CST for Bailey County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2005, 5:39 PM CST (23:39 UTC)
Expired
Jan 30, 2005, 6:15 PM CST
In force
36 min
Issued by
NWS Lubbock, TX
Area
Whole counties

County Bailey County, TX

The radar

The Cannon AFB radar (KFDX), 96 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 3:39 PM CST, 2 hours earlier.

Area forecast discussion, Jan 30, 3:39 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
339 PM CST SUN JAN 30 2005

.SHORT TERM...
UPPER LOW NEAR LAS VEGAS NEW MEXICO WILL CROSS INTO TEXAS PANHANDLE
LATER THIS EVENING. DIFFLUENT AND MOIST AND UNSTABLE SOUTHWEST FLOW
IN ADVANCE...ALONG WITH MOIST LOW LEVEL WARM ADVECTION OVER TEXAS
SOUTH PLAINS...HAS LED TO CONVECTIVE SHOWERS ACROSS EAST-CENTRAL NEW
MEXICO. THESE SHOWERS WILL SPREAD ACROSS NORTHWEST ZONES EARLY THIS
EVENING AND MAY YET LEAVE SOME ACCUMULATING SNOW IN THEIR WAKE. WILL
NOT EXTEND SNOW ADVISORY...AND BELIEVE ANY SNOW ACCUMULATIONS PAST 6
PM (START OF TONIGHT PERIOD) CAN BE COVERED WITH SHORT TERM
FORECASTS.

AS LOW MOVES EAST...LOW LEVEL WINDS WILL TURN MORE NORTHEASTERLY
ALLOWING COOLER AIR TO SETTLE IN ACROSS THE AREA OVERNIGHT. WILL
RETAIN CHANCE CATEGORY OF SNOW ON CAPROCK. AREAS OF FOG SEEM LIKELY
TO PERSIST...AND MAY EVEN INCREASE AND THICKEN. NOT ENTIRELY CLEAR
YET HOW LOW VISIBILITY WILL BECOME SO WILL HOLD OFF ON A DENSE FOG
ADVISORY FOR NOW.

MOIST AND COOL NORTHEAST FLOW EXPECTED TO REMAIN ON MONDAY...PERHAPS
SUPPORTING LOW RAIN/SNOW SHOWER CHANCES AS IN PREVIOUS FORECAST.
MCQUEEN

.LONG TERM...
TRICKY FORECAST IN STORE FOR LATE MON NITE THROUGH WED MORN AS
MED-RANGE GUIDANCE IS NOW INDICATING THAT THE UPPER TROUGH OVER NM
WILL BE KICKED OUT ACROSS TX AS MORE JET ENERGY DIVES SOUTH INTO THE
DESERT SW. THE 500MB VORT MAX IS FCST BY THE 18Z NAM TO SWING OUT OF
NRN MEXICO/BIG BEND NORTHEASTWARD INTO THE EASTERN PERMIAN BASIN BY
WED NITE...THIS IS SLIGHTLY FURTHER SOUTH THAN THE 12Z RUN. HAVE
INTRODUCED POPS ACROSS OUR SW STARTING MON EVE AND SLOWLY EXPANDED
THEM ACROSS THE AREA FOR TUE. THE FCST TRACK OF THE SYSTEM APPEARS
TO BE TOO FAR SOUTH TO BRING SIGNIFICANT SNOWS TO OUR AREA...THE 12Z
ETA/GFS SHOW A RATHER SHARP N-S GRADIENT OF WAA/OMEGA AND RH ACROSS
THE CWA DURING THE DAY TUE. 290-295K ISENTROPIC LIFT AND 850MB
FRONTOGENESIS SHOW A MAXIMUM OVER SE NM TUE MORN...SHIFTING INTO THE
EASTERN PERMIAN BASIN BY EVE...MAINLY SOUTH OF OUR CWA.
HOWEVER...OUR SRN COUNTIES IN PARTICULAR WILL NEED TO BE CLOSELY
WATCHED AS THEY WILL BE UNDER THE GUN IF THE SHWTV EJECTS EVEN
SLIGHTLY FARTHER NORTH THAN FCST. WILL MENTION THIS POSSIBILITY IN
AN OUTLOOK.

REGARDING PRECIP TYPE...ETA BUFKIT SNGS DO NOT SHOW ANY INDICATIONS
OF A WARM NOSE WITH ONLY THE LOWEST FEW 100 METERS ABOVE 0. THINKING
IS THAT DYNAMIC COOLING WILL CONVERT PRECIP TO ALL SNOW ON THE
CAPROCK BY EARLY MORN AND OVER THE WHOLE AREA BY AFTN...THIS OF
COURSE IF THE COLD AIR ALOFT IS IN CLOSE PROXIMITY. HPC FCST SNOW
SWATH OF 1-2 INCHES ACROSS THE SRN HALF OF THE CWA LOOKS REASONABLE
WITH CURRENT FCST TRACK.

AS THE SHTWV BEGINS TO PULL OUT TUE EVE IT APPEARS THAT THE ROLLING
PLAINS MAY BE UNDER FAVORED NW QUAD FOR WRAPAROUND PRECIP...POSSIBLY
LINGERING ACROSS THE EASTERN COUNTIES UNTIL WED MORN...THUS EXTENDED
POPS IN THAT AREA.

LOOKING BEYOND THIS SYSTEM IT APPEARS THAT THE SPLNS WILL SEE A BIT
OF A DRYING/WARMING PATTERN AS A 500MB LOW CUTS OFF FAR TO OUR SW
AND WE ARE LEFT UNDER WEAK RIDGING. HOWEVER...PATTERN DOES NOT
APPEAR CONDUCIVE TO STRONG LEE-TROFFING AND HAVE KEPT THE WARMUP
MODEST.

SRN BRANCH JET STREAM FCST TO INTENSIFY OVER TX TOWARD THE END OF
THE WEEK WITH INDICATIONS THAT SOME OF THE SW ENERGY WILL EJECT
ACROSS THE AREA...THUS HAVE KEPT TEMPS JUST ON THE COOL SIDE OF
GUIDANCE WITH CONSIDERABLE CLOUDINESS FOR NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA       25  36  24  40 /  50  20  20  20
TULIA        26  38  25  41 /  50  20  20  20
PLAINVIEW    27  40  26  41 /  50  20  20  20
LEVELLAND    28  40  27  41 /  40  20  20  40
LUBBOCK      29  41  28  42 /  40  20  20  30
BROWNFIELD   28  41  29  42 /  40  20  20  50
CHILDRESS    31  42  28  44 /  50  20  10  20
SPUR         31  41  30  44 /  40  20  20  40
ASPERMONT    33  41  32  44 /  40  20  20  50

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY TODAY TXZ021>024-027>028

&&

05/33
Hazardous weather outlook, Jan 30, 6:13 AM CST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
613 AM CST SUN JAN 30 2005

TXZ021>024-027-028-311200-
BAILEY-BRISCOE-CASTRO-LAMB-PARMER-SWISHER-
613 AM CST SUN JAN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

WINTER WEATHER

AN UPPER LEVEL STORM SYSTEM WILL BRING ACCUMULATING SNOW FALL ACROSS
THE EXTREME SOUTHERN PANHANDLE AND NORTHWESTERN SOUTH PLAINS. A
BRIEF PERIOD OF SLEET OR FREEZING RAIN IS EXPECTED TO CHANGE OVER TO
ALL SNOW THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES
WILL BE POSSIBLE.

NON PRECIPITATION

AREAS OF DENSE FOG WILL LIMIT VISIBILITIES TO 1/4 MILE OR LESS
BETWEEN THE RAIN AND SNOW SHOWERS THROUGH 10 AM.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ROADS...BRIDGES...AND OVERPASSES IN THE SNOW ADVISORY AREA MAY
BECOME SLICK AND HAZARDOUS. EXERCISE CAUTION IF TRAVELING TODAY.

TXZ025-026-029>044-311200-
CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALE-HALL-
HOCKLEY-KENT-KING-LUBBOCK-LYNN-MOTLEY-STONEWALL-TERRY-YOAKUM-
613 AM CST SUN JAN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

NON PRECIPITATION

PATCHY DENSE FOG WILL BE POSSIBLE THIS MORNING...ESPECIALLY ACROSS
THE NORTHERN SOUTH PLAINS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 30, 3:22 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
322 PM CST SUN JAN 30 2005

TXZ033>044-310600-
COCHRAN-CROSBY-DICKENS-GARZA-HOCKLEY-KENT-KING-LUBBOCK-LYNN-
STONEWALL-TERRY-YOAKUM-
322 PM CST SUN JAN 30 2005

...WINTER STORM MAY AFFECT THE SOUTH PLAINS ON TUESDAY...

A STORM SYSTEM WILL MOVE FROM NORTHERN MEXICO AND FAR WEST
TEXAS MONDAY NIGHT NORTHEASTWARD THROUGH THE PERMIAN BASIN DURING
THE DAY TUESDAY. HAZARDOUS WEATHER CONDITIONS MAY DEVELOP ACROSS
MAINLY THE SOUTHERN COUNTIES OF THE SOUTH PLAINS MONDAY NIGHT AND
CONTINUE THROUGH TUESDAY.

THE CURRENT FORECAST TRACK OF THIS SYSTEM IS SLIGHTLY TOO FAR SOUTH
TO BRING SIGNIFICANT SNOWFALL TO THE COUNTIES OF THE SOUTH PLAINS.
HOWEVER...A SLIGHT NORTHWARD DEVIATION FROM THIS TRACK WILL BRING
AN INCREASING THREAT OF ACCUMULATING SNOWFALL. PRECIPITATION
MAY START OUT AS DRIZZLE OR RAIN...BUT IS EXPECTED TO SWITCH OVER TO
SNOW DURING THE DAY. SNOWFALL AMOUNTS ARE VERY UNCERTAIN AT THIS
POINT...BUT POTENTIAL EXISTS FOR SEVERAL INCHES OR MORE...ESPECIALLY
FOR AREAS FROM LUBBOCK SOUTH. SNOWFALL IS EXPECTED TO END FROM WEST
TO EAST DURING THE EVENING TUESDAY WITH SOME LINGERING SNOW SHOWERS
ACROSS THE ROLLING PLAINS THROUGH WEDNESDAY MORNING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA STATIONS FOR THE
LATEST ON THIS POTENTIAL WINTER WEATHER EVENT.

MC

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.